International Scientific Journal

Thermal Science - Online First

Authors of this Paper

External Links

online first only

Invariant approaches for the analytic solution of the stochastic Black-Derman toy model

We work on the analytical solution of the stochastic differential equations (SDEs) via invariant approaches. In particularly, we focus on the stochastic Black-Derman Toy (BDT) interest rate model, among others. After we present corresponding (1+1) parabolic linear partial differential equation (PDE) for BDT-SDE, we use theoretical framework about the invariant approaches for the (1+1) linear PDEs being done in the literature. We show that it is not possible to reduce BDT-PDE into the first and second Lie canonical forms. On the other hand, we success to find transformations for reducing it to the third Lie canonical form. After that, we obtain analytical solution of BDTPDE by using these transformations. Moreover, we conclude that it can be reduced to the fourth Lie canonical form but, to the best of our knowledge, its analytical solution in this form is hard to find yet.
PAPER REVISED: 2017-12-25
PAPER ACCEPTED: 2018-01-10
  1. A. Bakkaloglu, T. Aziz, A. Fatima, F. M. Mahomed and Chaudry M. Khalique, Invariant Approach to Optimal Investment-Consumption Problem: the constant elasticity of variance (CEV) Model, Mathematical Methods in the Applied Sciences, 2016.
  2. F. Black, E. Derman and W. Toy, A one Factor Model of Interest Rates and Its Applications to Treasury Bond Options, Financial Analysts Journal, 46(1), 33-39, 1990.
  3. F. Black, P. Karasinski, Bond and Option Pricing when Short Rates are Lognormal, Financial Analysts Journal, 47(4), 52-59, 1991.
  4. R.K. Gazizov and N.H. Ibragimov, Lie Symmetry Analysis of Differential Equations in Finance, Nonlinear Dynam. 17(4), 387-407, 1998.
  5. B. Izgi and A.Bakkaloglu, Deterministic Solutions of the Stochastic Differential Equations Using Invariant Criteria, Proceedings of ICPAS 2017, 323-326, ISBN: 978-605-9546-02-7, 2017.
  6. B. Izgi and A.Bakkaloglu, Fundamental Solution of Bond Pricing in the Ho-Lee Stochastic Interest Rate Model Under the Invariant Criteria, New Trends in Mathematical Sciences, 5, 1, 196- 203, 2017.
  7. S. Lie, On integration of a Class of linear partial differential equations by means of definite integrals Archiv for Mathematik ıg Naturvidenskab, VI(3) 328-368, 1881
  8. F.M. Mahomed, K.S. Mahomed, R. Naz and E. Momoniat, Invariant Approaches to Equations of Finance, Math. Comput. Appl., 18(3), 244-250, 2013.
  9. F.M. Mahomed, Complete Invariant Characterization of Scalar Linear (1+1) Parabolic Equations, J. Nonlinear Math. Phys., 15, 112-123, 2008.
  10. R. Merton, Option Pricing when Underlying Stock Returns are Discontinuous, J. Financial Economics, 3, 125-144, 1976.
  11. C.A. Pooe, F.M. Mahomed and C. Wafo Soh, Fundamental solutions for zero-coupon bond pricing models, Nonlinear Dynam., 36, 69-76, 2004.
  12. D. G. Zill, A First Course in Differential Equations with Modeling Applications, Brooks/Cole, 2009.